{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,10,30]],"date-time":"2025-10-30T06:58:08Z","timestamp":1761807488600},"reference-count":15,"publisher":"Oxford University Press (OUP)","issue":"998","license":[{"start":{"date-parts":[[2008,12,1]],"date-time":"2008-12-01T00:00:00Z","timestamp":1228089600000},"content-version":"vor","delay-in-days":0,"URL":"https:\/\/academic.oup.com\/pages\/standard-publication-reuse-rights"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2008,12,1]]},"abstract":"<jats:title>Abstract<\/jats:title><jats:p>A 55-year-old woman developed unstable angina following an episode of severe anaphylaxis which was treated with 0.5 mg intramuscular epinephrine (adrenaline). The exact cause of her ongoing unstable angina was uncertain but may have reflected either vasospasm superimposed upon an area of atherosclerotic coronary disease, or vasospasm induced plaque rupture. Four weeks later, she had a second episode of anaphylaxis, and suffered a cardiac arrest after receiving a bolus of intravenous epinephrine. This case illustrates the importance of careful assessment of patients after anaphylaxis, both to prevent recurrence and to treat complications from the episode. It highlights the dangers of intravenous epinephrine in treating anaphylaxis outside anaesthetic and intensively monitored settings.<\/jats:p>","DOI":"10.1136\/pgmj.2008.071688","type":"journal-article","created":{"date-parts":[[2009,2,7]],"date-time":"2009-02-07T08:00:45Z","timestamp":1233993645000},"page":"659-661","source":"Crossref","is-referenced-by-count":8,"title":["Unstable angina following anaphylaxis"],"prefix":"10.1093","volume":"84","author":[{"given":"R","family":"Ameratunga","sequence":"first","affiliation":[{"name":"Department of Clinical Immunology, Auckland City Hospital , Grafton, Auckland, New Zealand"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"M","family":"Webster","sequence":"additional","affiliation":[{"name":"Department of Cardiology, Auckland City Hospital , Grafton, Auckland, New Zealand"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"H","family":"Patel","sequence":"additional","affiliation":[{"name":"Department of Cardiology, North Shore Hospital , Takapuna, North Shore City, New Zealand"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"286","published-online":{"date-parts":[[2009,2,6]]},"reference":[{"key":"2023041909551603900_bib1","doi-asserted-by":"crossref","first-page":"367","DOI":"10.1016\/j.jaci.2005.12.002","article-title":"Anaphylaxis, killer allergy: long-term management in the community","volume":"117","author":"Simons","year":"2006","journal-title":"J Allergy Clin Immunol"},{"key":"2023041909551603900_bib2","doi-asserted-by":"crossref","first-page":"391","DOI":"10.1016\/j.jaci.2005.12.1303","article-title":"Second symposium on the definition and management of anaphylaxis: summary report \u2013 Second National Institute of Allergy and Infectious Disease\/Food Allergy and Anaphylaxis Network symposium","volume":"117","author":"Sampson","year":"2006","journal-title":"J Allergy Clin Immunol"},{"key":"2023041909551603900_bib3","first-page":"1836","article-title":"[Food additives as a cause of medical symptoms: relationship shown between sulfites and asthma and anaphylaxis; results of a literature review]","volume":"144","author":"Reus","year":"2000","journal-title":"Ned Tijdschr Geneeskd"},{"key":"2023041909551603900_bib4","doi-asserted-by":"crossref","first-page":"116","DOI":"10.1002\/0470861193.ch10","article-title":"Fatal anaphylaxis in the UK, 1992\u20132001","volume":"257","author":"Pumphrey","year":"2004","journal-title":"Novartis Found Symp"},{"key":"2023041909551603900_bib5","doi-asserted-by":"crossref","first-page":"149","DOI":"10.1136\/emj.2003.009449","article-title":"Insect sting anaphylaxis; prospective evaluation of treatment with intravenous adrenaline and volume resuscitation","volume":"21","author":"Brown","year":"2004","journal-title":"Emerg Med J"},{"key":"2023041909551603900_bib6","doi-asserted-by":"crossref","first-page":"871","DOI":"10.1067\/mai.2001.119409","article-title":"Epinephrine absorption in adults: intramuscular versus subcutaneous injection","volume":"108","author":"Simons","year":"2001","journal-title":"J Allergy Clin Immunol"},{"key":"2023041909551603900_bib7","doi-asserted-by":"crossref","first-page":"33","DOI":"10.1016\/S0091-6749(98)70190-3","article-title":"Epinephrine absorption in children with a history of anaphylaxis","volume":"101","author":"Simons","year":"1998","journal-title":"J Allergy Clin Immunol"},{"key":"2023041909551603900_bib8","first-page":"396","article-title":"Myocardial infarction induced by coronary vasospasm after self-administration of epinephrine","volume":"70","author":"Saff","year":"1993","journal-title":"Ann Allergy"},{"key":"2023041909551603900_bib9","doi-asserted-by":"crossref","first-page":"6","DOI":"10.1186\/1471-2261-5-6","article-title":"Acute ST-segment elevation myocardial infarction after amoxycillin-induced anaphylactic shock in a young adult with normal coronary arteries: a case report","volume":"5","author":"Gikas","year":"2005","journal-title":"BMC Cardiovasc Disord"},{"key":"2023041909551603900_bib10","doi-asserted-by":"crossref","first-page":"289","DOI":"10.1017\/S1481803500013890","article-title":"Acute myocardial infarction after administration of low-dose intravenous epinephrine for anaphylaxis","volume":"8","author":"Shaver","year":"2006","journal-title":"Cjem"},{"key":"2023041909551603900_bib11","doi-asserted-by":"crossref","first-page":"133","DOI":"10.1002\/0470861193.ch11","article-title":"The human heart as a shock organ in anaphylaxis","volume":"257","author":"Marone","year":"2004","journal-title":"Novartis Found Symp"},{"key":"2023041909551603900_bib12","doi-asserted-by":"crossref","first-page":"337","DOI":"10.1097\/ACI.0b013e328259c328","article-title":"Cardiovascular disease and anaphylaxis","volume":"7","author":"Mueller","year":"2007","journal-title":"Curr Opin Allergy Clin Immunol"},{"key":"2023041909551603900_bib13","doi-asserted-by":"crossref","first-page":"1499","DOI":"10.1213\/01.ANE.0000120092.39021.F2","article-title":"A dilemma: how does one treat anaphylaxis in the sulfite allergic patient since epinephrine contains sodium metabisulfite?","volume":"98","author":"Roth","year":"2004","journal-title":"Anesth Analg"},{"key":"2023041909551603900_bib14","doi-asserted-by":"crossref","first-page":"272","DOI":"10.1136\/emj.2005.023507","article-title":"Best evidence topic report. Glucagon infusion in refractory anaphylactic shock in patients on beta-blockers","volume":"22","author":"Thomas","year":"2005","journal-title":"Emerg Med J"},{"key":"2023041909551603900_bib15","doi-asserted-by":"crossref","first-page":"35","DOI":"10.1111\/j.1398-9995.2007.01605.x","article-title":"Practical allergy (PRACTALL) report: risk assessment in anaphylaxis","volume":"63","author":"Simons","year":"2008","journal-title":"Allergy"}],"container-title":["Postgraduate Medical Journal"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/academic.oup.com\/pmj\/article-pdf\/84\/998\/659\/50021961\/postgradmedj-84-659.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/academic.oup.com\/pmj\/article-pdf\/84\/998\/659\/50021961\/postgradmedj-84-659.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2024,3,10]],"date-time":"2024-03-10T07:55:40Z","timestamp":1710057340000},"score":1,"resource":{"primary":{"URL":"https:\/\/academic.oup.com\/pmj\/article\/84\/998\/659\/7026368"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2008,12,1]]},"references-count":15,"journal-issue":{"issue":"998","published-online":{"date-parts":[[2009,2,6]]},"published-print":{"date-parts":[[2008,12,1]]}},"URL":"https:\/\/doi.org\/10.1136\/pgmj.2008.071688","relation":{},"ISSN":["0032-5473","1469-0756"],"issn-type":[{"value":"0032-5473","type":"print"},{"value":"1469-0756","type":"electronic"}],"subject":[],"published-other":{"date-parts":[[2008,12]]},"published":{"date-parts":[[2008,12,1]]}}}